Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 67, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2008, 6:19 PM CDT for Foster County, Stutsman County, Wells County, North Dakota. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 14, 2008, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Foster County, ND, Stutsman County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:25 PM CDT | TSTM WND GST 60 | 8 Sse Sykeston, ND | |
| Jun 14, 6:25 PM CDT | TSTM WND GST 60 | Carrington, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 142319
SVRBIS
NDC031-093-103-150015-
/O.NEW.KBIS.SV.W.0067.080614T2319Z-080615T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
619 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 715 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MELVILLE...OR 37 MILES NORTHWEST OF JAMESTOWN...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KENSAL BY 630 PM CDT...
COURTENAY BY 640 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4697 9847 4697 9945 4708 9948 4747 9947
4758 9925 4759 9852
TIME...MOT...LOC 2319Z 281DEG 25KT 4734 9898
$$
SIMOSKO3 follow-up statements
000
WWUS53 KBIS 142346
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SAT JUN 14 2008
NDC103-142355-
/O.CAN.KBIS.SV.W.0067.000000T0000Z-080615T0015Z/
WELLS ND-
645 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4697 9945 4698 9918 4741 9927 4758 9925
4759 9852 4697 9848
TIME...MOT...LOC 2345Z 281DEG 25KT 4731 9872
$$
NDC031-093-150015-
/O.CON.KBIS.SV.W.0067.000000T0000Z-080615T0015Z/
FOSTER ND-STUTSMAN ND-
645 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN STUTSMAN AND FOSTER COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR KENSAL...OR 28 MILES NORTH OF JAMESTOWN...MOVING EAST AT
29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COURTENAY BY 700 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4697 9945 4698 9918 4741 9927 4758 9925
4759 9852 4697 9848
TIME...MOT...LOC 2345Z 281DEG 25KT 4731 9872
$$
SIMOSKO000
WWUS53 KBIS 142351
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUN 14 2008
NDC031-093-150015-
/O.CON.KBIS.SV.W.0067.000000T0000Z-080615T0015Z/
FOSTER ND-STUTSMAN ND-
651 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN STUTSMAN AND FOSTER COUNTIES...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR KENSAL...OR 24 MILES NORTH OF
JAMESTOWN...MOVING SOUTHEAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COURTENAY BY 705 PM CDT...
9 MILES NORTHEAST OF SPIRITWOOD LAKE BY 715 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4697 9848 4697 9904 4741 9918 4758 9908
4759 9853
TIME...MOT...LOC 2351Z 296DEG 24KT 4726 9869
$$
HAMILTON000
WWUS53 KBIS 150013
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SAT JUN 14 2008
NDC031-093-150022-
/O.EXP.KBIS.SV.W.0067.000000T0000Z-080615T0015Z/
FOSTER ND-STUTSMAN ND-
712 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STUTSMAN AND
FOSTER COUNTIES WILL EXPIRE AT 715 PM CDT/615 PM MDT/...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4697 9848 4697 9904 4741 9918 4758 9908
4759 9853
TIME...MOT...LOC 0012Z 296DEG 24KT 4720 9850
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:24 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 1:24 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN FORECAST CONCERN IN THE SHORT TERM IS THE THREAT FOR ORGANIZED SEVERE WEATHER OVER CENTRAL AND EASTERN PORTIONS OF NORTH DAKOTA TODAY. ANOTHER UPPER LEVEL LOW AND ITS SURFACE REFLECTION ARE CURRENTLY PUSHING EAST THROUGH SOUTHERN SASKATCHEWAN. A WEAK COLD FRONT/SURFACE TROUGH TRAILS TO THE SOUTHWEST INTO WESTERN AND CENTRAL MONTANA. RADAR RETURNS SHOW DEVELOPING SHOWERS AND THUNDERSTORMS IN NORTHEASTERN MONTANA. MODELS CONTINUE TO INDICATE THAT MODERATE INSTABILITY WILL BE IN PLACES AS THIS DISTURBANCE APPROACHES THE AREA. COLD AIR IS STILL IN PLACE ALOFT WITH 500MB TEMPERATURES NEAR -15C THIS MORNING AND THE BISMARCK SOUNDING INDICATED STEEP LAPSE RATES IN PLACE. MODERATE CAPE IN THE RANGE OF 1000 TO 2000 J/KG WILL BE IN PLACE ACROSS CENTRAL AND EASTERN NORTH DAKOTA WITH LIFTED INDEX VALUES IN THE -2 TO -4 CELSIUS RANGE. DRYING IN THE LOW LEVELS WILL MODIFY THE SOUNDINGS ACROSS THE STATE INTO AN INVERTED V PROFILE. THUS WE EXPECT THAT THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING WINDS ESPECIALLY ACROSS THE NORTHERN...CENTRAL AND INTO EASTERN PORTIONS OF THE STATE. ISOLATED SEVERE STORMS POSSIBLE ACROSS NORTHWESTERN PORTIONS OF THE STATE AS THE GLASGOW SOUNDING INDICATED NEAR 1000 J/KG OF CAPE AND NEGATIVE LIS POSSIBLE THIS AFTERNOON. FOR THESE REASONS THE STORM PREDICTION CENTER PLACES CENTRAL AND EASTERN PORTIONS OF THE STATE IN THE SLIGHT RISK CATEGORY FOR SEVERE WEATHER. AFTER THE TROUGH/COLD FRONT PASSES THROUGH THE STATE...A SLIGHT COOL DOWN IS EXPECTED TOMORROW WITH ANOTHER ROUND OF GARDEN VARIETY SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS A DISTURBANCE ROTATES AROUND THE EXITING UPPER LEVEL LOW. SUNDAY NIGHT RIDGING STARTS TO BUILD BACK INTO THE REGION AND 500MB HEIGHTS REBOUND QUICKLY BY MONDAY. AFTER SUNDAY EXPECT AVERAGE TO SLIGHTLY ABOVE AVERAGE HIGHS AND A DRY FORECAST THROUGH TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY... THE UPPER LEVEL RIDGE FORECAST OVER THE CENTRAL CONUS IS HELD IN CHECK THIS COMING WEEK AS CONTINUES SHORT WAVES BEING EJECTED FROM A PACIFIC NORTHWEST UPPER TROUGH/CLOSED LOW EFFECTIVELY FLATTEN SAID RIDGE. THESE SHORTWAVES WILL ALSO BRING SLIGHT CHANCES FOR THUNDER WED THROUGH SATURDAY TO OUR LOCAL AREA. THE RIDGE DOES HOWEVER INCREASE THICKNESS VALUES ENOUGH WHERE WE WILL SEE NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES ACROSS WEST/CENTRAL ND...RANGING FROM THE UPPER 70S TO LOW/MID 80S. LONG RANGE MODELS INDICATE THIS SCENARIO WILL CONTINUE INTO NEXT WEEKEND. && .AVIATION... AN UNSTABLE ATMOSPHERE AND A DYNAMIC MID/UPPER LEVEL DISTURBANCE WILL BRING GOOD CHANCES FOR THUNDERSTORMS TO WEST AND CENTRAL ND THIS EARLY AFTERNOON AND EARLY EVENING. SOME STORMS WILL BE STRONG TO SEVERE WITH LOCALLY GUSTY WINDS AND MARGINAL SEVERE HAIL. CIGS AND VIS IN HEAVIER TSRA MAY FALL TO MVFR CONDITIONS...PERHAPS BRIEF IFR CONDITIONS AS WELL. SHRA AND TSRA WILL DIMINISH AROUND AND AFTER SUNSET (2-4Z). A COLD FRONT MOVING SOUTH FROM SOUTH CENTRAL CANADA AFTER MIDNIGHT WILL BRING AN AREA OF MVFR CIGS TO MAINLY PARTS OF NORTH CENTRAL ND AROUND 5-11Z (MOT)...POSSIBLY PUSHING AS FAR SOUTH AS BIS AND JMS AROUND 10-12Z. LOW CIGS SHOULD QUICKLY LIFT/DISSIPATE BY MID MORNING SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jun 14, 4:55 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 AM CDT SAT JUN 14 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 455 AM CDT SAT JUN 14 2008 /355 AM MDT SAT JUN 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND EASTERN PORTIONS OF THE REGION THIS AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND EAST OF A MINOT TO BISMARCK LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. KJB
In the hours before
Local storm report, Jun 14, 4:55 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST MINOT AFB 48.42N 101.34W
06/14/2008 M52.00 MPH WARD ND ASOS
0440 PM TSTM WND GST MINOT 48.23N 101.30W
06/14/2008 M58.00 MPH WARD ND ASOS
0450 PM TSTM WND GST 5 NE GUELPH 46.07N 98.16W
06/14/2008 E60.00 MPH DICKEY ND TRAINED SPOTTER
&&
DDLocal storm report, Jun 14, 5:16 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
516 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 6 NE WILTON 47.22N 100.69W
06/14/2008 M0.75 INCH BURLEIGH ND TRAINED SPOTTER
&&
THAMILTOLocal storm report, Jun 14, 5:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
537 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST KIEF 47.86N 100.51W
06/14/2008 E60 MPH MCHENRY ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jun 14, 5:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 NW ANAMOOSE 47.94N 100.33W
06/14/2008 E0.75 INCH MCHENRY ND TRAINED SPOTTER
&&
KSIMOSKOLocal storm report, Jun 14, 6:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST RUGBY 48.37N 100.00W
06/14/2008 M65 MPH PIERCE ND BROADCAST MEDIA
REPORT FROM KZZJ RADIO IN RUGBY.
&&
NHEINERTLocal storm report, Jun 14, 6:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
608 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 13 NNW TURTLE LAKE 47.70N 101.00W
06/14/2008 M62 MPH MCLEAN ND OTHER FEDERAL
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 67 min |
| Jun 14, 2:16 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 59 min |
| Jun 14, 3:00 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jun 14, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 12 min |
| Jun 14, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Williams | 62 min |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McLean, Mountrail, Renville, Ward | 58 min |
| Jun 14, 4:21 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 54 min |
| Jun 14, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, McLean, Renville, Sheridan, Ward | 55 min |
| Jun 14, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 45 min |
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette, Sheridan, Wells | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.